Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 18, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 3, 2014, 3:10 AM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at Jun 3, 2014, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2014, 3:10 AM PDT (10:10 UTC)
- In effect from
- Jun 3, 2014, 12:00 PM PDT
- Expired
- Jun 3, 2014, 8:01 PM PDT
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS76 KPDT 031010 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 310 AM PDT TUE JUN 3 2014 ...VERY WINDY THIS AFTERNOON AND EVENING IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE... .A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS THIS AFTERNOON AND EVENING IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. ORZ041-WAZ024-026-031815- /O.NEW.KPDT.WI.Y.0018.140603T1900Z-140604T0400Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON... ELLENSBURG...THORP 310 AM PDT TUE JUN 3 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME VERY WINDY THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH OVERNIGHT. * WINDS: WEST TO NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVERS ALONG INTERSTATE 84 THROUGH THE EASTERN COLUMBIA RIVER GORGE AND INTERSTATE 90 AND HIGHWAY 97 THROUGH THE KITTITAS VALLEY SHOULD BE PREPARED FOR STRONG WIND GUSTS. STRONG CROSSWINDS MAY CAUSE OTHER DRIVERS TO SUDDENLY SWERVE INTO OTHER LANES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
816 WWUS76 KPDT 031605 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 905 AM PDT TUE JUN 3 2014 ...VERY WINDY THIS AFTERNOON AND EVENING IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE... .A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS THIS AFTERNOON AND EVENING IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. ORZ041-WAZ024-026-040400- /O.CON.KPDT.WI.Y.0018.140603T1900Z-140604T0400Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON... ELLENSBURG...THORP 905 AM PDT TUE JUN 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING AND BECOME VERY WINDY THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH OVERNIGHT. * WINDS: WEST TO NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVERS ALONG INTERSTATE 84 THROUGH THE EASTERN COLUMBIA RIVER GORGE AND INTERSTATE 90 AND HIGHWAY 97 THROUGH THE KITTITAS VALLEY SHOULD BE PREPARED FOR STRONG WIND GUSTS. STRONG CROSSWINDS MAY CAUSE OTHER DRIVERS TO SUDDENLY SWERVE INTO OTHER LANES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
665 WWUS76 KPDT 040301 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 801 PM PDT TUE JUN 3 2014 ORZ041-WAZ024-026-040415- /O.CAN.KPDT.WI.Y.0018.000000T0000Z-140604T0400Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON... ELLENSBURG...THORP 801 PM PDT TUE JUN 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 3, 2:30 AM PDT, 40 minutes earlier.
Area forecast discussion, Jun 3, 2:30 AM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 AM PDT TUE JUN 3 2014
.SHORT TERM...TODAY THROUGH THURSDAY. A COMPLEX UPPER LEVEL TROUGH
OVER THE WESTERN U.S. HAS SEVERAL EMBEDDED WAVES ASSOCIATED WITH
IT. ONE WAVE TRACKED ACROSS WASHINGTON STATE AND BROUGHT SHOWERS
AND THUNDERSTORMS ACROSS THE FORECAST AREA MONDAY EVENING. THIS
WAVE HAS MOVED INTO NORTHERN IDAHO...AND ONLY A FEW SHOWERS REMAIN
NEAR THE SPOKANE AREA. THE UPPER LEVEL TROUGH WILL GRADUALLY MAKES
ITS WAY ACROSS WA/OR TODAY. THERE ARE NO ORGANIZED WAVES ASSOCIATED
WITH IT...BUT THE AIR MASS IS SLIGHTLY UNSTABLE OVER NE OREGON AND
SE WASHINGTON. THEREFORE...THERE COULD BE ISOLATED SHOWERS AND
THUNDERSTORMS LATER IN THE AFTERNOON. THE MAIN WEATHER CONCERN
TODAY WILL BE INCREASING WINDS. A MARINE INTRUSION THROUGH THE
CASCADE GAPS AND THE COLUMBIA RIVER GORGE WILL RESULT IN 15-25 MPH
OVER MOST OF THE COLUMBIA BASIN AND SURROUNDING VALLEYS. FORECAST
SOUNDINGS INDICATED A MARINE DEPTH OF AROUND 5500 FEET LATE THIS
AFTERNOON WEST OF THE CASCADES WHICH IS DEEP ENOUGH TO SPILL THROUGH
THE WASHINGTON CASCADE PASSES. WINDS SUSTAINED AT 25-35 MPH ARE
EXPECTED IN THE KITTITAS VALLEY AND PORTIONS OF THE EASTERN COLUMBIA
RIVER GORGE THIS AFTERNOON AND EVENING...AND A WIND ADVISORY WILL BE
ISSUED FOR THESE AREAS IN THE NEXT FORECAST PACKAGE. WILL ALSO ADD
PATCHY BLOWING DUST TO THE SOUTHERN PORTION OF THE LOWER COLUMBIA
BASIN AND THE OREGON BLUE MTN FOOTHILLS.
NO MAJOR WEATHER CONCERNS ARE ANTICIPATED THE REMAINDER OF THE SHORT
TERM PERIOD. THE FORECAST AREA WILL REMAIN UNDER A DRY W-NW FLOW
ALOFT. A SHORTWAVE TROUGH OVER BRITISH COLUMBIA LATE WEDNESDAY WILL
HAVE LITTLE EFFECT EXCEPT TO PROVIDE LOCALLY BREEZY/WINDY
CONDITIONS...MAINLY IN THE KITTITAS VALLEY AS WELL AS A 2-3 DEGREE
DECREASE IN AFTERNOON TEMPERATURES ON THURSDAY. WISTER
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. WEST TO NORTHWEST FLOW
WILL BE SEEN THROUGH MUCH OF THE EXTENDED PERIOD WITH DRY CONDITIONS
AND SEASONAL TEMPERATURES. BOTH THE GFS AND ECMWF MODELS BRING SOME
WEAK DISTURBANCES THROUGH THE REGION AT TIMES, BUT WITH LITTLE
MOISTURE TO WORK WITH THEY SHOULD ONLY PRODUCE CLOUDS. THE MODELS
DO DIVERGE BY LATE SUNDAY AS THE GFS WANTS TO MOVE A LOW PRESSURE
AREA SOUTHEAST ACROSS WASHINGTON WHILE THE ECMWF MAINTAIN A
NORTHWEST FLOW. THE MODEL KEEPS THE MOISTURE WITH THIS FEATURE NORTH
OF THE FORECAST AREA WITH THE MAINLY EFFECT EXPECTED TO BE SOME
STRONGER WINDS. 93
&&
.AVIATION...12Z TAFS. VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24
HOURS. SCT-BKN 080-100 FT WILL BE CLEARING THROUGH THE MORNING AS A
LOW PRESSURE AREA MOVES EAST. SKIES WILL BE MOSTLY CLEAR THROUGH THE
REST OF THE DAY WITH SOME CUMULUS BUILD UPS AND ISOLATED
THUNDERSTORMS OVER THE NORTHEAST OREGON MOUNTAINS AFTER 21Z. WEST
TO NORTHWEST WINDS WILL INCREASE AT ALL TAF SITES THROUGH THE
MORNING WITH SPEEDS 15 TO 20KTS WITH GUSTS TO 25KT...EXCEPT 30 KTS
AT KDLS. 93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 83 50 84 51 / 10 0 0 0
ALW 83 56 84 54 / 10 0 0 0
PSC 86 54 87 53 / 10 0 0 0
YKM 81 49 83 49 / 0 0 0 0
HRI 84 50 86 51 / 10 0 0 0
ELN 80 50 81 48 / 0 0 0 0
RDM 77 36 80 40 / 0 0 0 0
LGD 75 44 77 47 / 20 0 0 0
GCD 76 43 76 46 / 10 0 0 0
DLS 79 51 81 52 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING ORZ041.
WA...WIND ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING
WAZ024-026.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/93/93In the hours before
Local storm report, Jun 2, 9:33 PM PDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
933 PM PDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 13 NNE SKI BLUEWOOD 46.24N 117.70W
06/02/2014 E0.25 INCH COLUMBIA WA TRAINED SPOTTER
&&
JASLocal storm report, Jun 2, 10:48 PM PDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
1048 PM PDT MON JUN 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 13 NNE SKI BLUEWOOD 46.24N 117.70W
06/02/2014 E0.25 INCH COLUMBIA WA TRAINED SPOTTER
0515 PM HAIL 1 E DALE 44.99N 118.93W
06/02/2014 E1.00 INCH GRANT OR TRAINED SPOTTER
0529 PM HAIL 5 E DALE 44.99N 118.84W
06/02/2014 E1.50 INCH GRANT OR PUBLIC
0643 PM HAIL SW PILOT ROCK 45.48N 118.84W
06/02/2014 E0.50 INCH UMATILLA OR TRAINED SPOTTER
0658 PM HAIL PILOT ROCK 45.48N 118.83W
06/02/2014 E0.50 INCH UMATILLA OR AMATEUR RADIO
0903 PM HAIL 4 ENE DIXIE 46.17N 118.09W
06/02/2014 E0.50 INCH WALLA WALLA WA TRAINED SPOTTER
&&
JASThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:04 PM PDT | Special Weather Statement | PDT | Columbia | 26 min |
| Jun 2, 5:21 PM PDT | Special Weather Statement | PDT | Umatilla | 54 min |
| Jun 2, 5:25 PM PDT | Severe Thunderstorm Warning | PDT | Grant, Umatilla, Union | 65 min |
| Jun 2, 6:00 PM PDT | Flash Flood Warning | PDT | Grant, Morrow, Umatilla | 2 hr |
| Jun 2, 6:19 PM PDT | Special Weather Statement | PDT | Umatilla | 56 min |
| Jun 2, 6:32 PM PDT | Flash Flood Warning | PDT | Umatilla | 118 min |
| Jun 2, 6:46 PM PDT | Special Weather Statement | PDT | Umatilla | 29 min |
| Jun 2, 6:47 PM PDT | Special Weather Statement | PDT | Union | 28 min |
Nearby
Wind Advisories in Washington, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.